×

zbMATH — the first resource for mathematics

Compact homogeneous spaces and their generalizations. (English. Russian original) Zbl 1171.53037
J. Math. Sci., New York 153, No. 6, 763-798 (2008); translation from Sovrem. Mat., Fundam. Napravl. 22, 38-72 (2007).
This article is a survey on compact homogeneous spaces of the following types: a) homogeous spaces of compact Lie groups, b) compact solvable manifolds and c) compact homogeneous of the form \(G/\Gamma\) (homogeneous space with discrete stationary group).
We quote the last paragraph of the preface of the article for the content: “In section 1, some very important foundational material on homogeneous spaces is presented. The Tits-Onishchik bundles are introduced. In section 2, natural bundles for compact homogeneous spaces are introduced and studied. They are based on the action of the maximal compact subgroup of a transitive Lie group. Section 3 is devoted to some other bundles that are useful for describing the structure of compact homogeneous spaces. In section 4, principal bundles are studied, which correspond to natural bundles. A special class of homogeneous spaces is distinguished, for which the natural bundle is principal. In section 5 we single out natural classes of compact homogeneous spaces, both classical as well as relatively new: aspherical, solvable and semisimple, and some other homogeneous spaces. In section 6, some relations are considered related to homotopy groups of compact homogeneous spaces. Furthermore, the problem of computing real cohomologies of compact homogeneous spaces is discussed in detail. Section 7 is devoted to generalizations of the notion of compact homogeneous space, to quasicompact, and with greater detail, to plesiocompact homogeneous spaces. In section 8, several isolated special subjects are considered related to compact homogeneous spaces. We also formulate several unsolved problems in the theory of compact homogeneous spaces.”

MSC:
53C30 Differential geometry of homogeneous manifolds
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] L. Auslander, ”An exposition of the structure of solvmanifolds,” Bull. Amer. Math. Soc., 79, No. 2, 227–285 (1973). · Zbl 0265.22016
[2] D. N. Akhiezer, ”Homogeneous complex manifolds,” in: Itogi Nauki Tekhn. Sovr. Problemy. Mat. Fundam. Napravl., 10, All-Union Institute for Scientific and Technical Information, Moscow (1986), pp. 223–275. · Zbl 0781.32031
[3] A. Borel, Seminar on Transformation Groups, Princeton (1960). · Zbl 0091.37202
[4] G. E. Bredon, Introduction to Compact Transformation Groups, Pure Appl. Math., 46, Academic Press, New York-London (1972). · Zbl 0246.57017
[5] E. B. Vinberg, V. V. Gorbatsevich, and A. L. Onishchik, ”Structure of Lie groups and Lie algebras,” in: Itogi Nauki Tekhn. Sovr. Problemy. Mat. Fundam. Napravl., 41, All-Union Institute for Scientific and Technical Information, Moscow (1990), pp. 5–258. · Zbl 0733.22003
[6] E. B. Vinberg, V. V. Gorbatsevich, and O. V. Shvartsman, ”Discrete subgroups of Lie groups,” in: Itogi Nauki Tekhn. Sovr. Problemy. Mat. Fundam. Napravl., 21, All-Union Institute for Scientific and Technical Information, Moscow (1988), pp. 5–120. · Zbl 0656.22004
[7] J. A. Wolf, Spaces of Constant Curvature, Publish or Perish, Boston, Mass. (1974).
[8] V. V. Gorbatsevich, ”On one bundle of a compact homogeneous space,” Tr. Mosk. Mat. Obshch., 43, 116–141 (1981).
[9] V. V. Gorbatsevich, ”On one class of decompositions of semisimple Lie groups and Lie algebras,” Mat. Sb., 95, No. 2, 294–304 (1974).
[10] V. V. Gorbatsevich, ”On aspherical homogeneous spaces,” Mat. Sb., 100, No. 2, 248–265 (1976).
[11] V. V. Gorbatsevich, ”Splittings of Lie groups and their applications to the study of homogeneous spaces,” Izv. Akad. Nauk SSSR, 43, No. 6, 1227–1258 (1979). · Zbl 0424.22006
[12] V. V. Gorbatsevich, ”On one class of compact homogeneous spaces,” Izv. Vyssh. Ucheb. Zaved., 9, 18–21 (1983). · Zbl 0564.57019
[13] V. V. Gorbatsevich, ”A criterion of the existence of the natural bundle for compact homogeneous manifolds,” Mat. Zametki, 35, No. 2, 277–285 (1984). · Zbl 0549.57023
[14] V. V. Gorbatsevich, ”Modifications of transitive actions of Lie groups on compact manifolds and their applications,” in: Problems in Group Theory and Homology Algebra [in Russian], Yaroslavl Univ. (1981), pp. 131–145. · Zbl 0506.57022
[15] V. V. Gorbatsevich, ”On Lie groups that are transitive on compact solvmanifolds,” Izv. Akad. Nauk SSSR, 41, No. 2, 285–307 (1977).
[16] V. V. Gorbatsevich, ”On compact homogeneous spaces with solvable fundamental groups, I,” in: Geometric Methods in Problems of Algebra and Analysis [in Russian], Yaroslavl Univ. (1981), pp. 71–87; II, in: Problems in Group Theory and Homology Algebra [in Russian], Yaroslavl Univ. (1982), pp. 13–28; III, in: Problems in Group Theory and Homology Algebra [in Russian], Yaroslavl Univ. (1985), pp. 93–103; IV, in: Problems in Group Theory and Homology Algebra [in Russian], Yaroslavl Univ. (1991), pp. 88–98.
[17] V. V. Gorbatsevich, ”On compact homogeneous spaces with semisimple fundamental groups, I,” Sib. Mat. Zh., 22, No. 1, 47–67 (1981); II, 27, No. 5, 38–49 (1986). · Zbl 0513.57020
[18] V. V. Gorbatsevich, ”On three-dimensional homogeneous spaces,” Sib. Mat. Zh., 18, No. 2, 280–293 (1977). · Zbl 0411.14015
[19] V. V. Gorbatsevich, ”On the classification of four-dimensional compact homogeneous spaces,” Usp. Mat. Nauk, 32, No. 2, 207–208 (1977). · Zbl 0613.22005
[20] V. V. Gorbatsevich, ”On compact homogeneous spaces of dimension 5 and higher,” Usp. Mat. Nauk, 33, No. 3, 161–162 (1978). · Zbl 0463.57013
[21] V. V. Gorbatsevich, ”On compact homogeneous manifolds of small dimension,” in: Geometric Methods in Problems of Algebra and Analysis [in Russian], Yaroslavl Univ. (1980), pp. 37–60.
[22] V. V. Gorbatsevich, ”On the curvature of the Riemannian metric on compact homogeneous manifolds,” Mat. Zametki, 43, No. 2, 169–177 (1988). · Zbl 0645.53025
[23] V. V. Gorbatsevich, ”On plesiocompact homogeneous spaces, I,” Sib. Mat. Zh., 30, No. 2, 61–72 (1989); II, Sib. Mat. Zh., 32, No. 2, 13–25 (1991). · Zbl 0705.22005
[24] V. V. Gorbatsevich, ”Structure of homogeneous spaces with finite invariant measure,” Izv. Vyssh. Ucheb. Zaved., 7, 9–11 (1991). · Zbl 0744.43007
[25] V. V. Gorbatsevich, ”On invariant geometric structures on some compact homogeneous manifolds,” Vestn. RUDN, 2, 35–39 (1995). · Zbl 0977.53047
[26] V. V. Gorbatsevich, ”Seifert bundle for plesiocompact homogeneous spaces,” Sib. Mat. Zh., 37, No. 2, 301–313 (1996). · Zbl 0885.53052
[27] V. V. Gorbatsevich, ”On the triviality of the natural bundle of some compact homogeneous spaces,” Izv. Vyssh. Ucheb. Zaved., 1, 15–19 (2000). · Zbl 0963.53025
[28] V. V. Gorbatsevich, ”On cohomologies of compact homogeneous spaces with discrete stationary subgroups,” in: Problems in Group Theory and Homology Algebra [in Russian], Yaroslavl Univ. (1990), pp. 107–123. · Zbl 0755.57020
[29] V. V. Gorbatsevich, ”On the double normalizer of the stationary subalgebra of a plesiocompact homogeneous space,” Sib. Mat. Zh., 34, No. 3, 62–69 (1993). · Zbl 0832.22011
[30] V. V. Gorbatsevich, ”On some cohomology invariants of compact homogeneous spaces,” Adv. Sov. Math., 8, 69–85 (1992). · Zbl 0752.57018
[31] V. V. Gorbatsevich, ”Thurston geometries on bases of bundles of homogeneous spaces,” Izv. Ross. Akad. Nauk, 63, No. 4, 37–58 (1999). · Zbl 0976.53055
[32] V. V. Gorbatsevich, ”On properties of plesiouniform subgroups in Lie groups,” Mat. Zametki, 69, No. 3, 338–345 (2001). · Zbl 0989.22014
[33] V. V. Gorbatsevich, ”Homogeneous and semi-homogeneous compact manifolds,” in: Problems in Group Theory and Homology Algebra [in Russian], Yaroslavl Univ. (2003), pp. 35–49.
[34] V. V. Gorbatsevich, ”Connected sums of compact manifolds and homogeneity,” Adv. Math. Sci., 56, 113–128 (2005). · Zbl 1079.22021
[35] V. V. Gorbatsevich and A. L. Onishchik, ”Transformation Lie groups,” in: Itogi Nauki Tekhn. Sovr. Problemy. Mat. Fundam. Napravl., 20, All-Union Institute for Scientific and Technical Information, Moscow (1988), pp. 103–240. · Zbl 0656.22003
[36] F. Grunewald, D. Segal, and L. Sterling, ”Nilpotent groups of Hirsh length six,” Math. Z., 179, No. 2, 219–235 (1982). · Zbl 0497.20026
[37] K. Hasegawa, ”Minimal models of nilmanifolds,” Proc. Amer. Math. Soc., 106, No. 1, 65–71 (1989). · Zbl 0691.53040
[38] P. J. Hilton and S. Wylie, Homology Theory. An Introduction to Algebraic Topology, Cambridge (1960). · Zbl 0091.36306
[39] M. Losik, ”The cohomology of the complex of G-invariant forms on G-manifolds, I,” Ann. Global Anal. Geom., 13, No. 4, 323–338 (1995). · Zbl 0838.57024
[40] M. Losik, ”The cohomology of the complex of G-invariant forms on G-manifolds, II,” Ann. Global Anal. Geom., 15, No. 2, 141–152 (1997). · Zbl 0877.57020
[41] G. A. Margulis, Discrete Subgroups of Semisimple Lie Groups, Springer-Verlag (1991).
[42] G. Mostow, ”The extensibility of local Lie groups of transformations and groups on surfaces,” Ann. Math., 52, No. 3, 606–637 (1950). · Zbl 0040.15204
[43] G. Mostow, ”Factor spaces of solvable groups,” Ann. Math., 60, No. 1, 1–27 (1954). · Zbl 0057.26103
[44] G. Mostow, ”Arithmetic groups of groups with radical,” Ann. Math., 93, No. 3, 409–438 (1971). · Zbl 0212.36403
[45] G. Mostow, ”On the topology of homogeneous spaces of finite measure,” Symp. Inst. Naz. Alta Mat., 16, 375–398 (1975). · Zbl 0319.22008
[46] S. P. Novikov, ”Homotopy-equivalent smooth manifolds, I,” Izv. Akad. Nauk SSSR, 28, No. 2, 375–374 (1964). · Zbl 0151.32103
[47] A. L. Onishchik, ”On Lie groups that are transitive on compact manifolds, I,” Mat. Sb., 71, No. 4, 483–494 (1966); II, Mat. Sb., 74, No. 3, 398–416 (1967); III, Mat. Sb., 75, No. 2, 255–263 (1968). · Zbl 0198.28902
[48] A. L. Onishchik, ”Decompositions of reductive Lie groups,” Mat. Sb., 80, No. 4, 554–599 (1969). · Zbl 0222.22011
[49] A. L. Onishchik and E. B. Vinberg, Seminar on Lie Groups and Algebraic Groups [in Russian], Nauka, Moscow (1988). · Zbl 0648.22009
[50] A. L. Onishchik, Topology of Transitive Transformation Groups [in Russian], Fizmatlit, Moscow (1995). · Zbl 0841.57001
[51] M. S. Raghunathan, Discrete Subgroups of Lie Groups, Springer-Verlag, Berlin-Heidelberg-New York (1972). · Zbl 0254.22005
[52] A. Shchetinin, ”On a class of compact homogeneous spaces, I,” Ann. Global Anal. Geom., 6, No. 2, 119–140 (1988). · Zbl 0635.57025
[53] H. C. Wang, ”Discrete subgroups of solvable Lie groups,” Ann. Math., 69, No. 1, 1–19 (1956). · Zbl 0073.25803
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.